Alert archive / Idaho / Special Weather Statements in 2011
Special Weather Statement, NWS Pocatello, ID
NWS Pocatello, ID issued this special weather statement at Aug 6, 2011, 7:13 PM MDT for Bingham County, Idaho. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 6, 2011, 7:13 PM MDT (01:13 UTC)
- Expired
- Aug 6, 2011, 8:00 PM MDT
- In force
- 47 min
- Issued by
- NWS Pocatello, ID
County Bingham County, ID
The radar
The Pocatello radar (KSFX), 61 km from the middle of the area, began a volume at 01:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 00:00Z, 1.2 hours before the alert went out and 302 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 5090 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
003 WWUS85 KPIH 070113 SPSPIH SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE POCATELLO ID 713 PM MDT SAT AUG 6 2011 IDZ020-070200- BINGHAM ID-BONNEVILLE ID- 713 PM MDT SAT AUG 6 2011 THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... WEST CENTRAL BONNEVILLE COUNTY IN SOUTHEAST IDAHO NORTH CENTRAL BINGHAM COUNTY IN SOUTHEAST IDAHO UNTIL 800 PM MDT AT 708 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES NORTHWEST OF SHELLEY..MOVING NORTHEAST AT 10 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... SHELLEY... IDAHO FALLS... AMMON AND OSGOOD... LAT...LON 4362 11209 4343 11193 4334 11226 4344 11236 TIME...MOT...LOC 0113Z 240DEG 9KT 4343 11220 $$
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this special weather statement went out at Aug 6, 1:45 PM MDT, 5 hours 28 minutes earlier.
Area forecast discussion, Aug 6, 1:45 PM MDT, 5 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 145 PM MDT SAT AUG 6 2011 .DISCUSSION...TSTMS DEVELOPING OVER THE MTNS AGAIN THIS AFTN. MOST ACTIVITY IS OVER THE CENTRAL MTNS AND ALONG THE DIVIDE...WHICH IS CLOSER TO THE UPPER LOW OVER EASTERN BC AND WITHIN A POCKET OF MID LEVEL MOISTURE. TSTMS SHOULD DIMINISH AROUNG SUNSET. NOTHING MUCH CHANGES ON SUNDAY...SO AM EXPECTING A REPEAT OF THE TSTMS IN THE AFTN/EVE HOURS. BROAD UPPER RIDGING DOMINATES THE NORTHERN ROCKIES FOR MUCH OF NEXT WEEK...SO NOT EXPECTING MUCH MORE THAN ISOLD TSTMS NEAR THE DIVIDE. TEMPS WILL BE RUNNING CLOSE TO NORMAL. HEDGES && .AVIATION...ISOLATED THUNDERSTORMS WILL OCCUR THROUGH SUNDAY MAINLY IN THE MOUNTAINS. HAVE CB IN ALL TAF SITES EARLY THIS EVENING. CLOSEST THIS AFTERNOON TO HAILEY BUT WILL MONITOR FOR TSTM INCLUSION. EXPECT WIDESPREAD VFR WITH MAINLY MID CLOUDS AND THE DIURNAL THUNDERSTORMS AGAIN SUNDAY. DO NOT EXPECT STRONG WINDS THROUGH THE PERIOD. GK && .FIRE WEATHER...EXPECT ISOLATED TO WIDELY SCATTERED THUNDERSTORM ACTIVITY THROUGH MONDAY WITH DIURNAL DEVELOPMENT. DRIER WESTERLY FLOW ALOFT MOVES IN BY THE MIDDLE OF NEXT WEEK AND SHOULD HAVE HUMIDITY DROPPING IN THAT PERIOD. OVERALL DO NOT EXPECT CRITICAL WEATHER CONDITIONS THROUGH TUESDAY WITH SOMEWHAT ELEVATED HUMIDITY IN THE MOIST PATTERN THROUGH SUNDAY AND INTO MONDAY. MAY SEE AN UPPER RIDGE DEVELOP BY NEXT WEEKEND WITH ABOVE NORMAL TEMPERATURES BUT GENERALLY EXPECT NEAR SEASONAL NORMALS THROUGH THURSDAY. GK && .PIH WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Aug 6, 4:17 AM MDT, 14 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 417 AM MDT SAT AUG 6 2011 IDZ017>025-031-032-071200- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 417 AM MDT SAT AUG 6 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. ISOLATED SHOWERS AND THUNDERSTORMS ARE EXPECTED IN THE HIGHLANDS OF EASTERN IDAHO AND IN THE CENTRAL IDAHO MOUNTAINS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. ISOLATED SHOWERS AND THUNDERSTORMS DURING THE AFTERNOON AND EVENING ARE POSSIBLE EACH AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834. MESSICK
In the hours before
Special weather statement, Aug 6, 4:13 PM MDT, 3 hours before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE POCATELLO ID 413 PM MDT SAT AUG 6 2011 IDZ022-062300- CASSIA ID- 413 PM MDT SAT AUG 6 2011 THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... WEST CENTRAL CASSIA COUNTY IN SOUTH CENTRAL IDAHO UNTIL 500 PM MDT AT 408 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 13 MILES SOUTHWEST OF MARION..MOVING NORTHEAST AT 10 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... MARION... LAT...LON 4240 11393 4217 11370 4204 11403 4217 11421 TIME...MOT...LOC 2213Z 239DEG 10KT 4215 11404 RS
Special weather statement, Aug 6, 5:00 PM MDT, 2 hours 13 minutes before
IDZ017-022-070000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE POCATELLO ID 500 PM MDT SAT AUG 6 2011 ...THUNDERSTORMS APPROACHING INTERSTATE 84 AND 86 INTERCHANGE... AT 455 PM MDT NATIONAL WEATHER SERVICE RADAR INDICATED SCATTERED THUNDERSTORMS BETWEEN BURLEY AND OAKLEY MOVING TO THE NORTHEAST AT 10 MPH. THESE STORMS WILL CROSS THROUGH THE INTERSTATE 84 AND 86 JUNCTION AREA BETWEEN 5 AND 6 PM MDT. VARIABLE AND GUSTY WINDS TO 50 MPH AND HAIL ONE QUARTER TO ONE HALF INCH ARE EXPECTED. MOTORISTS OF HIGH PROFILE VEHICLES SHOULD BE ALERT TO STRONG SHIFTING THUNDERSTORM WINDS. RS
Special weather statement, Aug 6, 5:12 PM MDT, 2 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
512 PM MDT SAT AUG 6 2011
IDZ017-022-070000-
MINIDOKA ID-CASSIA ID-BLAINE ID-
512 PM MDT SAT AUG 6 2011
THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
EXTREME SOUTHEASTERN BLAINE COUNTY IN CENTRAL IDAHO
NORTH CENTRAL CASSIA COUNTY IN SOUTH CENTRAL IDAHO
SOUTH CENTRAL MINIDOKA COUNTY IN SOUTH CENTRAL IDAHO
UNTIL 600 PM MDT
AT 508 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES NORTH OF VIEW..MOVING NORTHEAST AT 15
MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
RURAL NORTHERN CASSIA COUNTY...
RURAL SOUTHERN MINIDOKA COUNTY...
RURAL CENTRAL MINIDOKA COUNTY...
RURAL SOUTHEASTERN BLAINE COUNTY...
RURAL EASTERN MINIDOKA COUNTY...
LAT...LON 4242 11369 4263 11380 4280 11362 4283 11332
4266 11323 4263 11324 4263 11322 4255 11318
TIME...MOT...LOC 2312Z 247DEG 15KT 4254 11362Special weather statement, Aug 6, 5:30 PM MDT, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE POCATELLO ID 530 PM MDT SAT AUG 6 2011 IDZ021-022-070015- POWER ID-CASSIA ID- 530 PM MDT SAT AUG 6 2011 THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... NORTHEASTERN CASSIA COUNTY IN SOUTH CENTRAL IDAHO CENTRAL POWER COUNTY IN SOUTHEAST IDAHO UNTIL 615 PM MDT AT 526 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 13 MILES SOUTHWEST OF NEELEY..MOVING NORTHEAST AT 15 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. STRONG GUSTY OUT FLOW WINDS ARE MOVING NORTHEAST UP INTERSTATE 86 THROUGH RAFT RIVER AND NEELEY. LOCATIONS IMPACTED INCLUDE... NEELEY... AMERICAN FALLS... LAT...LON 4285 11283 4265 11265 4246 11306 4267 11317 TIME...MOT...LOC 2327Z 247DEG 15KT 4256 11298 RS
Special weather statement, Aug 6, 7:13 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE POCATELLO ID 713 PM MDT SAT AUG 6 2011 IDZ020-070200- BINGHAM ID-BONNEVILLE ID- 713 PM MDT SAT AUG 6 2011 THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... WEST CENTRAL BONNEVILLE COUNTY IN SOUTHEAST IDAHO NORTH CENTRAL BINGHAM COUNTY IN SOUTHEAST IDAHO UNTIL 800 PM MDT AT 708 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES NORTHWEST OF SHELLEY..MOVING NORTHEAST AT 10 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... SHELLEY... IDAHO FALLS... AMMON AND OSGOOD... LAT...LON 4362 11209 4343 11193 4334 11226 4344 11236 TIME...MOT...LOC 0113Z 240DEG 9KT 4343 11220
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 7:47 PM MDT | Special Weather Statement | PIH | Bonneville | 43 min |
| Aug 7, 2:56 PM MDT | Special Weather Statement | PIH | Caribou | 49 min |
| Aug 7, 3:36 PM MDT | Special Weather Statement | PIH | Franklin | 39 min |
| Aug 7, 4:14 PM MDT | Special Weather Statement | PIH | Jefferson | 46 min |
| Aug 7, 5:22 PM MDT | Severe Thunderstorm Warning | PIH | Bingham | 38 min |
Nearby
Special Weather Statements in Idaho, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.